Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Apr 13, 2017, 2:42 AM MDT. It took effect at Apr 13, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2017, 2:42 AM MDT (08:42 UTC)
- In effect from
- Apr 13, 2017, 12:00 PM MDT
- Expired
- Apr 13, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
808 WWUS85 KCYS 130842 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 242 AM MDT Thu Apr 13 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303 AND 304... .Critical fire weather conditions will develop this afternoon across western and northern Carbon County. The combination of warm temperatures, gusty south winds and low humidities will enhance the spread of any fires that develop. WYZ303-304-140200- /O.NEW.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 242 AM MDT Thu Apr 13 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 303 and 304. * WIND...Sustained south winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
552 WWUS85 KCYS 131652 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1052 AM MDT Thu Apr 13 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303...304...306 AND 308... .Critical fire weather conditions will develop this afternoon across western and northern Carbon County. The combination of warm temperatures, gusty south winds and low humidities will enhance the spread of any fires that develop. WYZ306-308-140100- /O.EXA.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/ Upper North Platte River Basin-Laramie Valley/Shirley Basin- 1052 AM MDT Thu Apr 13 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 306 AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 306 and 308. * WIND...Sustained south winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-304-140100- /O.CON.KCYS.FW.W.0006.170413T1800Z-170414T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 1052 AM MDT Thu Apr 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303 AND 304... * AFFECTED AREA...Fire weather zones 303 and 304. * WIND...Sustained south winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
430 WWUS85 KCYS 132055 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 255 PM MDT Thu Apr 13 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303...304...306 AND 308... .Critical fire weather conditions will continue this afternoon across western and northern Carbon County and much of Albany County. The combination of warm temperatures, gusty south winds and low humidities will enhance the spread of any fires that develop. WYZ303-304-306-308-140200- /O.CON.KCYS.FW.W.0006.000000T0000Z-170414T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin- 255 PM MDT Thu Apr 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, 306, AND 308... * AFFECTED AREA...Fire weather zones 303...304...306 and 308. * WIND...Sustained south winds 20 to 30 mph with gusts to 40 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
498 WWUS85 KCYS 140200 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 800 PM MDT Thu Apr 13 2017 WYZ303-304-306-308-140300- /O.EXP.KCYS.FW.W.0006.000000T0000Z-170414T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin- 800 PM MDT Thu Apr 13 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 303, 304, 306, AND 308... Breezy winds still occurring in western Carbon County are expected to steadily weaken over the next hour or so. In addition, humidities will improve as winds weaken. Based on these trends, will allow the Red Flag Warning to expire at 8 PM as overall fire weather conditions have improved across the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 12, 11:51 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 12, 11:51 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1151 PM MDT Wed Apr 12 2017 .SHORT TERM...(This evening through Friday night) Issued at 200 PM MDT Wed Apr 12 2017 Cold front lays across the Wyoming/Colorado state line area this afternoon. Skies mostly sunny with northwest to northerly winds prevailing. Temperatures are in the low 60s east of the Laramie Range with low to mid 50s west. Front forecast to continue pushing south this afternoon and evening with northerly winds becoming more northeasterly after sunset. Easterly to southeasterly winds expected Thursday, which should increase out lower level humidity. For now, will hold off on any fire watches as afternoon humidities are expected only to bottom out in the mid 30 percent range east and upper teens/low 20s west. Better day for stronger winds and drier air Friday that we may need some fire headlines. Southwest winds more stronger and widespread. Will let the mid crew take another look before issuing anything. .LONG TERM...(Saturday through Wednesday) Issued at 200 PM MDT Wed Apr 12 2017 Saturday...A bit cooler than Friday in the wake of a passing cold front, though no precipitation expected with limited low and mid level moisture. Perhaps breezy with progged low and mid level gradients. Sunday...Continued dry and warmer as the airmass moderates with west southwest flow aloft. We may have a few afternoon showers east of Interstate 25, though confidence still not strong enough to include yet in the grids. Monday...Next relatively weak shortwave trough aloft moves across northern Wyoming and western South Dakota, perhaps producing isolated thunderstorms in the afternoon along a Chadron to Sidney line. Dry elsewhere. Warming trend continues as the airmass moderates. Tuesday...Flow aloft turns southwest as the next shortwave trough aloft rotates across our region. With the addition of more low and mid level moisture and expected instability, expect a chance of showers and thunderstorms in the afternoon and evening. Wednesday...Cyclonic flow aloft and some low and mid level moisture will help produce isolated to scattered afternoon and evening showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1140 PM MDT Wed Apr 12 2017 The main concern with this taf issuance is the timing of the low clouds tonight and how soon will they clear out tomorrow morning. Latest water loop was showing very dry air in place across our forecast area. Latest surface analysis was showing about 40 to 45 degree dewpoints lurking over western Nebraska. The HRRR/NAM models are trying to develop some low clouds across the Nebraska Panhandle towards daybreak. Last night's model runs were showing dewpoints quite a bit higher than what is being observed tonight. This makes us a little more Leary of developing low clouds early tonight. As a result, we decided to back off a little from the previous run and introduce the low IFR ceilings towards daybreak and break the cloud cover up by 18z. This trend appears to be depicted by the HRRR as well. After the low clouds break up it will be another breezy day with good mixing. In fact, we could see wind gusts between 30 and 35kts over the panhandle. && .FIRE WEATHER... Issued at 1232 PM MDT Wed Apr 12 2017 A cold front lays along the Colorado/Wyoming border this afternoon. Behind the front...northwest to northerly winds continue gusting into the mid 20 mph range west of the Laramie Range. Expect these winds to ease near sunset and turn more easterly as a surface high moves into western Nebraska. Eventually these winds will shift southeast Thursday, with increasing dewpoints and higher humidities. Winds will become quite strong Thursday, especially west of the Laramie Range where southwest wind gusts to 40 MPH are likely during the late morning and afternoon. A drier and more widespread westerly wind expected for Friday with elevated to possibly critical fire weather conditions possible east of the Laramie Range. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...REC FIRE WEATHER...GCC
Hazardous weather outlook, Apr 12, 3:37 AM MDT, 23 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 337 AM MDT Wed Apr 12 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-130945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 337 AM MDT Wed Apr 12 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Critical fire weather conditions will be possible across portions of Carbon county on Thursday and Friday. There is also a chance of thunderstorms across areas east of the Laramie Range on Friday. More widespread critical fire weather conditions are anticipated on Saturday after a front moves through the area. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.